EconPapers    
Economics at your fingertips  
 

A topological proof of Eliaz's unified theorem of social choice theory (forthcoming in "Applied Mathematics and Computation")

Yasuhito Tanaka ()

Public Economics from EconWPA

Abstract: Recently Eliaz(2004) has presented a unified framework to study (Arrovian) social welfare functions and non-binary social choice functions based on the concept of 'preference reversal'. He showed that social choice rules which satisfy the property of preference reversal and a variant of the Pareto principle are dictatorial. This result includes the Arrow impossibility theorem and the Gibbard-Satterthwaite theorem as its special cases. We present a concise proof of his theorem using elementary concepts of algebraic topology such as homomorphisms of homology groups of simplicial complexes induced by simplicial mappings.

JEL-codes: D6 D7 H (search for similar items in EconPapers)
New Economics Papers: this item is included in nep-pbe
Date: 2005-10-26, Revised 2005-10-26
Note: Type of Document - pdf; pages: 11
References: View references in EconPapers View complete reference list from CitEc
Citations Track citations by RSS feed

Downloads: (external link)
http://econwpa.repec.org/eps/pe/papers/0510/0510021.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: http://EconPapers.repec.org/RePEc:wpa:wuwppe:0510021

Access Statistics for this paper

More papers in Public Economics from EconWPA
Series data maintained by EconWPA ().

 
Page updated 2017-08-20
Handle: RePEc:wpa:wuwppe:0510021